BEWARE PARENTS: Viral ‘Benadryl Challenge’ is cause of overdose and deaths

Published September 16, 2020, 11:26 PM

by Jane Kingsu-Cheng

This antihistamine medication is dangerous and can produce hallucinations

It might not have reached the Philippines yet, but parents and guardians should be forewarned about the latest viral “Benadryl Challenge” that’s been going around online. This video challenge dares children (mostly teenagers) to overdose on this antihistamine, which is believed to produce hallucinations.

Although this challenge has been going around the past two years or so, this concern has resurfaced due to the death of 15-year-old Chloe Marie Phillips from Oklahoma, U.S.A. The cause of which is the Benadryl-overdose.

Benadryl has also released a statement on their website, stating that they “understand that consumers may have heard about an online ‘challenge’ involving the misuse or abuse of diphenhydramine.” They also reminded that “collaboration and education are critical to putting an end to this dangerous misuse. We are working with TikTok and other social platforms to remove content that showcases this behavior. We will look to partner across industry and with key stakeholders to address this dangerous behavior.”

At the same time, TikTok is continuously on guard, deleting all dangerous content in its video messaging application. 

 
CLICK HERE TO SIGN-UP
 

YOU MAY ALSO LIKE

["lifestyle","moms-kids","lifestyle"]
[2426487,2599468,2598848,2598890,2599211,2599080,2597925]